Thunderstorm Wind, Jackson
- When
- July 4, 3:12 PM CST
- Where
- Jackson County, (Lts)altus Afb
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.660, -99.290
Disorganized thunderstorms produced isolated severe wind gusts across southwest Oklahoma during the afternoon of the 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Disorganized thunderstorms produced isolated severe wind gusts across southwest Oklahoma during the afternoon of the 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 4, 1:47 PM CST, 1 hour 25 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 247 PM CDT Sat Jul 4 2020 ...New LONG TERM... .SHORT TERM... (This evening through Sunday) Issued at 1214 PM CDT Sat Jul 4 2020 Thunderstorms chances will exist this afternoon in southwestern Oklahoma near a surface boundary moving slowly south/southwest. This boundary will intersect areas of very high temperatures and surface moisture by mid-afternoon. This evening thunderstorms are expected to move southeast from southeastern CO across the panhandles and may enter northwestern Oklahoma before dissipating Sunday morning. A short-wave trough entering southern California this afternoon may travel through the weak prevailing flow toward the panhandles and northwestern OK by Sunday afternoon. This may bring more thunderstorm coverage to west central and northwestern Oklahoma Sunday afternoon. && .LONG TERM... (Sunday night through next Friday) Issued at 244 PM CDT Sat Jul 4 2020 A shortwave trough is expected to move southeast across the Oklahoma and Texas Panhandles Sunday into early Monday. This combined with weak easterly flow should promote generous thunderstorm develop to our west. Some of the storms may move across mainly western Oklahoma and western north Texas during the evening and overnight hours. With the synoptic boundary south of the area on Monday, most of area should remain dry into Tuesday. However, with rather warm and humid conditions, isolated showers and thunderstorms will remain possible, especially across southern Oklahoma and western north Texas. A southerly wind will increase Wednesday in response to a system moving across the northern Rockies and Plains. A model or two also has a weak system moving across the central Plains by late Wednesday into Thursday. At this time, it appears any convection associated with this feature will remain north of Oklahoma. Models differ on how fast to build another mid and upper level ridge over the southern and central Plains with the GFS faster. This will bring a return of very hot weather by the end of the week. Heat Advisories may be required. The EC is slower which may allow a better chance of rain, mainly across the eastern third/half of Oklahoma during the late week/weekend. && .AVIATION... (18Z TAFS) Issued at 1214 PM CDT Sat Jul 4 2020 Light winds less than 12kts are expected except for a bit higher gusts this afternoon in western OK. VFR conditions are expected, but there is a chance for thunderstorms in northwestern OK overnight and again Sunday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 92 71 89 71 / 20 0 20 20 Hobart OK 97 72 92 71 / 20 20 20 30 Wichita Falls TX 97 74 93 72 / 20 20 20 30 Gage OK 94 69 88 68 / 10 30 40 40 Ponca City OK 90 70 89 71 / 10 0 10 10 Durant OK 93 73 91 72 / 40 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....06 AVIATION...09
Hazardous Weather Outlook National Weather Service Norman OK 1218 PM CDT Sat Jul 4 2020 OKZ004>048-050>052-TXZ083>090-051115- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1218 PM CDT Sat Jul 4 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... Widely scattered thunderstorms may develop this afternoon and evening, mainly across parts of southern Oklahoma and western north Texas. The stronger storms will be capable of producing strong gusty winds and heavy downpours. Additional storms may develop over the higher terrain of western Texas. This activity may move into western Oklahoma and northern Texas during the evening and overnight hours. A few strong storms are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Daily chances of thunderstorms will exist through Wednesday afternoon. Isolated strong storms are possible with gusty winds and heavy downpours. .Heat... Hot and muggy weather will continue. Take frequent breaks in the shade and drink plenty of water if you will be outdoors. Very hot weather will return by late week into next weekend, as an upper ridge builds over the southern Plains. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
251 PM CDT Sat Jul 4 2020
OKZ021-033-034-042015-
Harmon OK-Beckham OK-Greer OK-
251 PM CDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harmon...
southwestern Beckham and northwestern Greer Counties Until 315 PM
CDT...
AT 246 PM CDT, a strong thunderstorm was located 8 miles north of
Vinson. This storm was nearly stationary.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3513 9983 3500 9968 3487 9998 3494 10000
3505 10000
TIME...MOT...LOC 1946Z 334DEG 1KT 3503 9990
WRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 259 PM CDT Sat Jul 4 2020 OKZ021-033-034-042030- Harmon OK-Beckham OK-Greer OK- 259 PM CDT Sat Jul 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Harmon... southwestern Beckham and northwestern Greer Counties Until 330 PM CDT... AT 256 PM CDT, a strong thunderstorm was located 11 miles south of Erick, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3496 9999 3515 9999 3511 9972 3493 9976 TIME...MOT...LOC 1956Z 278DEG 6KT 3506 9992 SIX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
333 PM CDT Sat Jul 4 2020
OKZ036-037-042100-
Tillman OK-Jackson OK-
333 PM CDT Sat Jul 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Tillman and east
central Jackson Counties Until 400 PM CDT...
AT 328 PM CDT, a strong thunderstorm was located near Humphreys. This
storm was nearly stationary.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 45 MPH...
LAT...LON 3468 9911 3465 9909 3464 9910 3464 9909
3454 9905 3448 9925 3464 9930
TIME...MOT...LOC 2028Z 347DEG 2KT 3459 9922
SIXSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 347 PM CDT Sat Jul 4 2020 OKZ035-038-042115- Kiowa OK-Comanche OK- 347 PM CDT Sat Jul 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR east central Kiowa and northwestern Comanche Counties Until 415 PM CDT... AT 341 PM CDT, a strong thunderstorm was located 4 miles northeast of Cooperton. This storm was nearly stationary. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 45 MPH... LAT...LON 3490 9908 3501 9875 3484 9861 3473 9901 TIME...MOT...LOC 2041Z 339DEG 2KT 3491 9882 SIX
The Altus AFB radar (KFDR), 44 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
3 thunderstorm wind. Local standard time, as filed.
A metal barn was damaged.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, July 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 910246, 910247, 910248.